Document Detail


Cardiac rupture after intravenous t-PA administration in acute ischemic stroke.
MedLine Citation:
PMID:  20697837     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
BACKGROUND: Ventricular free wall rupture is a fatal complication of myocardial infarction (MI). Although described in MI patients who receive thrombolytic therapy, this complication is not well known in ischemic stroke patients who receive intravenous (IV) t-PA.
METHODS: Case report.
RESULTS: We present a 93-year-old woman with an acute onset of a right middle cerebral artery syndrome in the setting of subacute MI. IV t-PA was administered and she subsequently developed asystolic arrest and died. Autopsy showed subacute MI, hemopericardium, and rupture of the left ventricle.
CONCLUSIONS: This case illustrates a fatal cardiac complication of IV thrombolytic therapy for stroke. The speculated mechanism is hemorrhage into the infarcted myocardium.
Authors:
Amar Dhand; Kazuma Nakagawa; Seema Nagpal; Jeffrey M Gelfand; Anthony S Kim; Wade S Smith; Tarik Tihan
Related Documents :
9417217 - Assessment of postinfarction ventricular septal ruptures by transesophageal doppler ech...
8785907 - Pitfalls in the diagnosis and management of papillary muscle rupture: a study of four c...
3272977 - Traumatic rupture of the pericardium with intermittent cardiac herniation in a multiple...
11481027 - Transatrial repair of ventricular septal rupture under preoperative localization by tra...
20931287 - Relationship of myocardial mechanics and regional volume change in patients with left v...
19615377 - Ventricular remodeling and function: insights using murine echocardiography.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Neurocritical care     Volume:  13     ISSN:  1556-0961     ISO Abbreviation:  Neurocrit Care     Publication Date:  2010 Oct 
Date Detail:
Created Date:  2010-09-22     Completed Date:  2011-02-02     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  101156086     Medline TA:  Neurocrit Care     Country:  United States    
Other Details:
Languages:  eng     Pagination:  261-2     Citation Subset:  IM    
Affiliation:
Department of Neurology, University of California San Francisco, 505 Parnassus Avenue, Box 0114, San Francisco, CA 94143-0114, USA. Amar.Dhand@ucsf.edu
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Aged, 80 and over
Brain Ischemia / drug therapy
Coronary Artery Disease / complications
Female
Heart Rupture / chemically induced,  etiology*
Humans
Infarction, Middle Cerebral Artery / complications,  drug therapy
Infusions, Intravenous
Myocardium / pathology
Paresis / etiology
Stroke / complications*,  drug therapy
Thrombolytic Therapy / adverse effects
Tissue Plasminogen Activator / administration & dosage,  therapeutic use*
Chemical
Reg. No./Substance:
EC 3.4.21.68/Tissue Plasminogen Activator

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Intensive versus conventional insulin therapy in critically ill neurologic patients.
Next Document:  Reproductive immunology: a focus on the role of female sex hormones and other gender-related factors...